MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113126
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during post-incisional hernia procedure using optifix straight fixation device the first four fasteners fixated the mesh, however, the subsequent ones did not did not fixate the mesh.The sample was discarded as such not available for evaluation.Based on the information provided and without having the sample to evaluate, no conclusion can be made.A review of manufacturing records was performed and found the device was manufactured to specification.Addendum: this is an addendum to the initial mdr submitted to document the photo evaluation results.Evaluation of the photo provided confirms the presence of six loose fasteners laying on blue surgical paper and the backup tabs on the device are bent.Based on the photos provided the back tabs are found to have likely bent from forces applied in use.Bent backup tabs are known cause for the reported failure to fixate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during post-incisional hernia procedure using optifix straight fixation device the first four fasteners fixated the mesh, however, the subsequent ones did not come out with enough force and therefore did not fixate.The loose fasteners were removed from the patient's body and another device was used to complete the procedure.The device was discarded, as it was contaminated with blood.There was no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, during post-incisional hernia procedure using optifix straight fixation device the first four fasteners fixated the mesh, however, the subsequent ones did not did not fixate the mesh.The sample was discarded as such not available for evaluation.Based on the information provided and without having the sample to evaluate, no conclusion can be made.A review of manufacturing records was performed and found the device was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24202210
Report Number1213643-2026-00045
Device Sequence Number9662132
Product Code GDW
UDI-Device Identifier00801741074318
UDI-Public(01)00801741074318(17)261128(10)HUJZ0486
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113126
Device Lot NumberHUJZ0486
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown